American Society of Plastic Surgeons
For Medical Professionals
 
New to the ASPS website? If you don’t already have a login, please create a free account to ask a question.

MrPopo

4 days ago
Replies 4
Answered

Burning/Stabbing Muscle Pain on Flank After Vaser Lipo

Hi Everyone, Just had vaser liposuction of flanks + stomach however my right flank is extremely painful especially whenever the muscle is activated it is a horrible burning stabbing pain. During the procedure I remember the surgeon hitting my hip bone with the tumescent wand and later with the vaser probe. Could it be possible the muscle is torn? Thanks!

All Replies

Daniel Allan Las Cruces, NM
4 days ago
ASPS Surgeon

It could be injury to muscle or to nerve. You don't say how much time has elapsed since your procedure, but pain from these injuries usually improves with time. Ask your surgeon. Avoid taking narcotics. One Tylenol and two Advil (Advil is 200mg. of ibuprofen) will give you the same pain relief as Tylenol #3.

Nelson Castillo Atlanta, GA
3 days ago
ASPS Surgeon

Thank you for sharing your question and I am sorry to hear of your symptoms. Most likely the hitting of your muscle and/or bone is the cause of the discomfort and should improve over the first 3-4 weeks of surgery. Irritation can lead to muscle cramping and any nerve stretch may lead to the burning pain. I would be sure to follow up with your surgeon sooner than later to evaluate your results and ensure no other issues are taking place. Best wishes

Gregory Buford Englewood, CO
3 days ago
ASPS Surgeon

Sorry to hear about your concern. Since this is a postoperative question, this is really something that you should be asking of your surgeon so that he/she is kept aware of any concerns and can make sure that something more concerning is not going on. I hope that helps and wish you the very best!

Peter Taub New York, NY
2 days ago
ASPS Surgeon

It certainly could be.

I would continue to observe and see it resolves itself.

Dr. Taub

Logo

Patient Care Center